MAUDE Adverse Event Report: PHILIPS VOLCANO PIONEER PLUS PPLUS120; CATHETER FOR CROSSING TOTAL OCCLUSIONS

PHILIPS VOLCANO PIONEER PLUS PPLUS120; CATHETER FOR CROSSING TOTAL OCCLUSIONS
Model Number PPLUS120
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/07/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal reference: (b)(4).This case was reviewed and investigated according to the manufacturer¿s policy.No information available.Attempts to obtain the information has not been successful.No information available.Attempts to obtain the information has not been successful.Not applicable for this device.Not applicable for this device.The pioneer plus pplus120 catheter has not been returned, thus product investigation was not performed.Per the ifu warning, ensure that the needle is fully retracted and locked before attempting any withdrawal from the peripheral vascular system.If the pioneer plus needle fails to retract during the procedure, the following steps are recommended to remove the catheter.A.Verify that the needle cannot be retracted.B.If it becomes necessary to retract the pioneer plus catheter with the needle extended, then the needle guidewire should be extended out of the needle tip prior to retraction.Note: the needle guidewire is the 300 cm, non-hydrophilic guidewire which passes through the needle (as opposed to the rx guidewire which passes through the rx lumen).C.With the needle guidewire out of the needle tip, remove the pioneer plus catheter in a slow, controlled manner.Do not advance the pioneer plus catheter in a distal direction.This could cause an unintended vessel trauma.Do not apply to this submission.
 
Event or Problem Description
It was reported that during a peripheral procedure while advancing to a calcified lesion, the manufacturer's catheter was unable to be positioned in the desired location and the catheter's needle popped out and would not go back into place.Upon removal, the physician checked the catheter's needle and the needle driver, and it would not move.A new device was used to complete the procedure.No patient injury reported.This product problem is being submitted because the needle was unable to retract.There is a potential for harm if the malfunction were to recur.
 
Additional Manufacturer Narrative
Blocks d9 & g3: the pioneer plus pplus120 catheter was returned for evaluation.Block h3: the pioneer plus pplus120 catheter was visually and microscopically inspected.The needle was exposed and could not be retracted to go back in place.Block h6: the probable cause of the reported failure is mechanical failure due to the needle unable to retract.Device manipulation, impact and applied pressure associated with use and handling can further affect the integrity of the device.

Brand Name
PIONEER PLUS PPLUS120
Common Device Name
CATHETER FOR CROSSING TOTAL OCCLUSIONS
Manufacturer (Section D)
PHILIPS VOLCANO
2870 kilgore road
rancho cordova CA 95670
MDR Report Key11984508
Report Number2939520-2021-00041
Device Sequence Number3249936
Product Code PDU
UDI-Device Identifier00845225002565
UDI-Public(01)00845225002565(17)210731(10)4848905
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K152829
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2021
Device Model NumberPPLUS120
Device Catalogue Number400-0200.246
Device Lot Number4848905
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/29/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/14/2021
Supplement Date Received by Manufacturer06/29/2021
Initial Report FDA Received Date06/11/2021
Supplement Report FDA Received Date07/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK MFG AND SIZE: GUIDE CATHETER; UNK MFG AND SIZE: GUIDE WIRE; UNK MFG AND SIZE: INTRODUCER SHEATH